Alert archive / Alabama / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Birmingham, AL

February 19, 200939 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Feb 19, 2009, 2:54 PM CST for 39 counties in Alabama. It took effect at Feb 20, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2009, 2:54 PM CST (20:54 UTC)
In effect from
Feb 20, 2009, 12:00 PM CST
Expired
Feb 20, 2009, 6:00 PM CST
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -297 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-297 m²/s²
0-3 km storm-relative helicity
-148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 192054
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CST THU FEB 19 2009

...A RED FLAG WARNING IS IN EFFECT FOR EASTERN PORTIONS OF CENTRAL
ALABAMA FRIDAY AFTERNOON...

.DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE A HIGH FIRE
DANGER FRIDAY AFTERNOON...AS RELATIVE HUMIDITY VALUES WILL FALL
BELOW 25 PERCENT FOR A GOOD PORTION OF THE AFTERNOON. OUTDOOR
BURNING IS HIGHLY DISCOURAGED.

ALZ011>015-017>050-201200-
/O.NEW.KBMX.FW.W.0008.090220T1800Z-090221T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
254 PM CST THU FEB 19 2009

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST FRIDAY. 

DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE A HIGH FIRE
DANGER FRIDAY AFTERNOON...AS RELATIVE HUMIDITY VALUES WILL FALL
BELOW 25 PERCENT FOR SEVERAL HOURS. OUTDOOR BURNING IS HIGHLY
DISCOURAGED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL 
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

$$
1 follow-up statement
000 
WWUS84 KBMX 201143
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 AM CST FRI FEB 20 2009

...HIGH FIRE DANGER ACROSS CENTRAL ALABAMA THIS AFTERNOON...

ALZ011>015-017>050-210000-
/O.CON.KBMX.FW.W.0008.090220T1800Z-090221T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
543 AM CST FRI FEB 20 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON. 

A DRY AIRMASS ACROSS CENTRAL ALABAMA WILL CREATE A HIGH FIRE
DANGER THIS AFTERNOON...AS RELATIVE HUMIDITIES WILL FALL BELOW
25 PERCENT FOR SEVERAL HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARMER TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 19, 2:42 PM CST, 12 minutes earlier.

Area forecast discussion, Feb 19, 2:42 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CST THU FEB 19 2009

.DISCUSSION...

A FAIRLY TRANQUIL...YET WINDY DAY OUT THERE TODAY. WINDS WILL BEGIN
TO CALM DOWN FOR THIS EVENING AND CONDITIONS WILL REMAIN DRY THROUGH
SATURDAY.

THAT IS WHEN THE NEXT SYSTEM MOVES INTO THE AREA. MODELS HAVE
ACTUALLY BEEN A LITTLE MORE IN AGREEMENT WITH THIS SYSTEM AND THE
OVERALL TIMING. EVEN THE STRONGER NAM CAME IN WITH MORE AGREEMENT
THAT PREVIOUS. SO HERE IS THE SCENARIO...COLD FRONT COMES IN
SATURDAY NIGHT...WITH THE COLDER AIR RIGHT BEHIND IT. AS WITH MOST
ALABAMA WINTERS IT WILL BE A RACE AS TO WHAT TYPE OF PRECIPITATION
WE HAVE. CURRENT THINKING HAS NOT CHANGED FROM THE PREVIOUS AT ALL.
IF ANYTHING CONFIDENCE IS GROWING THAT WHAT FROZEN PRECIPITATION
WILL BE SLIM IF ANY AT ALL. EVEN IF YOU GO WITH THE STRONGEST AND
COLDEST MODEL...NAM...THERE IS ONLY A 1 TO 3 HOUR WINDOW RIGHT
AROUND MIDNIGHT FOR ANY MIXING AT ALL. THIS WOULD ALSO ONLY BE
POSSIBLE ACROSS THE FAR NORTHERN SECTIONS OF THE AREA. WILL CONTINUE
WITH ONGOING TREND OF CLEARING THE RAIN OUT BEFORE THE COLDEST AIR
WORKS IN. STILL TWO DAYS AWAY...SO PLENTY OF CHANGES CAN OCCUR.

SUNDAY THROUGH WEDNESDAY...HIGH PRESSURE DRIFTS FROM THE WESTERN
GREAT LAKES TO THE MID-ATLANTIC COAST...AND SHOULD KEEP US ON THE
COOL AND DRY SIDE...ALTHOUGH TEMPERATURES WILL MODERATE BACK TO NEAR
NORMAL. NO BIG CHANGES TO THE ONGOING FORECAST HERE.

&&

.AVIATION...18Z TAF DISCUSSION.

HIGH PRESSURE AND VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGH THE NEXT 24 HOURS WITH SKC AND P6SM VSBYS. NORTHWEST WINDS
WILL AVERAGE 10 TO 15 KNOTS WITH GUSTS TO AROUND 22 KNOTS THIS
AFTERNOON...BUT THEY WILL DIMINISH BY SUNSET AS PRESSURE GRADIENT
SLACKENS...AND AVERAGE 5 TO 7 KNOTS AFTER 01Z.

/41/

&&

.FIRE WEATHER...DRY CONDITIONS WILL CONTINUE ACROSS THE AREA ON
FRIDAY. MOST AREAS ACROSS CENTRAL ALABAMA RH VALUES WILL REMAIN
BELOW 25 PERCENT FOR MUCH OF THE AFTERNOON. A RED FLAG WARNING HAS
BEEN ISSUED FOR THE AREA FRIDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     25  49  26  59  31 /   0   0  10  20  60
ANNISTON    23  50  28  61  33 /   0   0  10  20  60
BIRMINGHAM  24  52  32  62  31 /   0   0  10  20  60
TUSCALOOSA  27  54  31  62  32 /   0   0  10  30  60
CALERA      28  52  33  62  34 /   0   0  10  20  60
AUBURN      26  54  30  61  30 /   0   0   0  10  40
MONTGOMERY  28  55  28  64  35 /   0   0  10  10  50
TROY        25  54  26  63  36 /   0   0  10  10  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ALL ZONES THROUGH 4PM TODAY.
RED FLAG WARNING ALL ZONES FRIDAY 12 PM TO 6 PM.

&&

16/41
Hazardous weather outlook, Feb 19, 11:45 AM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 AM CST THU FEB 19 2009

ALZ011>015-017>050-201130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1145 AM CST THU FEB 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BREEZY NORTHWESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH WILL
BE A HAZARD TODAY ON AREA LAKES AND WATERWAYS THROUGH 4 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 19, 11:54 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1154 AM CST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TORNADO          3 NNE ROCK MILLS        33.19N 85.26W
02/18/2009  F1               RANDOLPH           AL   NWS STORM SURVEY

            SEVERAL HUNDRED TREES SNAPPED AND TWISTED IN REMOTE AREAS
            NORTH OF ROCK MILLS NEAR THE GEORGIA STATE LINE. MOSTLY
            SOFTWOOD. TORNADIC WIND ESTIMATED AT 90 MPH. PATH LENGTH
            1 MILE. PATH WIDTH 1/4 MILE. MOST CONCENTRAITED DAMAGE
            ALONG COUNTY ROAD 296.

&&

JSIRMON
Local storm report, Feb 19, 11:58 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     3 E SELMA               32.42N 86.97W
02/18/2009                   DALLAS             AL   NWS STORM SURVEY

            CHURCH DESTROYED AND A FEW MOBILE HOMES DAMAGED ON AL HWY
            140. TREES AND POWER LINES DOWN ALONG HIGHLAND AVE.
            NON-TORNADIC THUNDERSTORM WIND ESTIMATED BETWEEN 60 AND
            70 MPH.

&&

JSIRMON
Local storm report, Feb 19, 1:13 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
113 PM CST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             LINCOLN                 33.60N 86.14W
02/18/2009  E0.88 INCH       TALLADEGA          AL   EMERGENCY MNGR

&&

03
Local storm report, Feb 19, 1:34 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FUNNEL CLOUD     FULTONDALE              33.62N 86.80W
02/18/2009                   JEFFERSON          AL   AMATEUR RADIO

            FUNNEL CLOUD REPORTED OVER HIGHWAY 31 IN FULTONDALE.

0233 PM     HAIL             CENTER POINT            33.64N 86.68W
02/18/2009  E0.88 INCH       JEFFERSON          AL   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED IN CENTER POINT.

0245 PM     HAIL             9 NNE GAYLESVILLE       34.39N 85.50W
02/18/2009  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN BROOMTOWN.

0245 PM     FUNNEL CLOUD     TARRANT                 33.59N 86.77W
02/18/2009                   JEFFERSON          AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED AT PINE HILL ROAD AND HIGHWAY 79.

0245 PM     TSTM WND DMG     6 N GAYLESVILLE         34.35N 85.56W
02/18/2009                   CHEROKEE           AL   AMATEUR RADIO

            TREES DOWN ALONG HIGHWAY 35 IN WATSON.

0319 PM     FUNNEL CLOUD     3 NNE PELL CITY         33.60N 86.25W
02/18/2009                   ST. CLAIR          AL   EMERGENCY MNGR

            FUNNEL CLOUD/WALL CLOUD MOVING TOWARD LINCOLN IN WESTERN
            TALLADEGA COUNTY.

0320 PM     HAIL             2 N PELL CITY           33.59N 86.27W
02/18/2009  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED.

0320 PM     HAIL             6 W PELL CITY           33.56N 86.38W
02/18/2009  E0.88 INCH       ST. CLAIR          AL   OFFICIAL NWS OBS

            NICKEL SIZE HAIL REPORTED AT EXIT 153 ON INTERSTATE 20.

0326 PM     HAIL             LINCOLN                 33.60N 86.14W
02/18/2009  E0.88 INCH       TALLADEGA          AL   EMERGENCY MNGR

0340 PM     HAIL             LIVINGSTON              32.60N 88.19W
02/18/2009  E0.25 INCH       SUMTER             AL   FIRE DEPT/RESCUE

            PEA SIZE HAIL REPORTED ON CAMPUS ON WEST SIDE OF
            LIVINGSTON.

0343 PM     FUNNEL CLOUD     OXFORD                  33.60N 85.83W
02/18/2009                   CALHOUN            AL   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS FUNNEL CLOUD JUST WEST OF
            OXFORD.

0345 PM     HAIL             ANNISTON                33.66N 85.81W
02/18/2009  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN SOUTH ANNISTON.

0350 PM     HAIL             2 SE ANNISTON           33.64N 85.79W
02/18/2009  E1.75 INCH       CALHOUN            AL   EMERGENCY MNGR

            REPORTED IN GOLDEN SPRINGS AREA

0352 PM     TSTM WND DMG     2 SE ANNISTON           33.64N 85.79W
02/18/2009                   CALHOUN            AL   AMATEUR RADIO

            TREES DOWN ON GREENBRIER DEER ROAD AND STRUCTURE DAMAGE
            AT THE INTERSECTION GOLDEN SPRINGS ROAD...POSSIBLE
            TORNADO

0355 PM     TSTM WND DMG     2 SE ANNISTON           33.64N 85.79W
02/18/2009                   CALHOUN            AL   EMERGENCY MNGR

            MULTIPLE TREES AND STRUCTURE DAMAGE IN GOLDEN SPRINGS
            AREA...POSSIBLE TORNADO.

0355 PM     TSTM WND DMG     5 SW HEFLIN             33.60N 85.65W
02/18/2009                   CLEBURNE           AL   TRAINED SPOTTER

            TREES DOWN ALONG INTERSTATE 20.

0355 PM     HAIL             5 SW HEFLIN             33.60N 85.65W
02/18/2009  E1.75 INCH       CLEBURNE           AL   TRAINED SPOTTER

            INTERSTATE 20 BETWEEN MILE MARKERS 196 AND 199.

0400 PM     TSTM WND DMG     BELMONT                 32.56N 87.94W
02/18/2009                   SUMTER             AL   TRAINED SPOTTER

            TIN ROOF PEELED OFF BELMONT CHURCH AND POWER LINES DOWN
            AT CHURCH.

0408 PM     TSTM WND DMG     4 S FORKLAND            32.59N 87.87W
02/18/2009                   GREENE             AL   EMERGENCY MNGR

            TREES DOWN ALONG COUNTY ROAD 18

0413 PM     HAIL             4 NW RANBURNE           33.57N 85.39W
02/18/2009  E4.25 INCH       CLEBURNE           AL   COUNTY OFFICIAL

            TWO SEPERATE REPORTS FROM COUNTY OFFICIALS IN THE TRICKEM
            COMMUNITY...SOFTBALL SIZED HAIL

0413 PM     HAIL             SPRINGVILLE             33.77N 86.48W
02/18/2009  E0.75 INCH       ST. CLAIR          AL   EMERGENCY MNGR

0418 PM     HAIL             GALLION                 32.50N 87.72W
02/18/2009  E1.00 INCH       HALE               AL   EMERGENCY MNGR

            ALSO ROPORTED AT LOCK-5 ON WARRIOR RIVER

0426 PM     TSTM WND DMG     LANEVILLE               32.52N 87.60W
02/18/2009                   HALE               AL   EMERGENCY MNGR

            TREES DOWN AND A BARN DAMAGED NEAR COUNTY ROAD 12 AND
            COUNTY ROAD 25.

0427 PM     HAIL             2 W BROOKWOOD           33.25N 87.36W
02/18/2009  E0.25 INCH       TUSCALOOSA         AL   AMATEUR RADIO

0429 PM     HAIL             RAGLAND                 33.75N 86.14W
02/18/2009  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

            IN THE CITY OF RAGLAND.

0431 PM     HAIL             NEWBERN                 32.59N 87.54W
02/18/2009  E1.75 INCH       HALE               AL   EMERGENCY MNGR

            COVERING GROUND FROM NEWBERN TO GALLION.

0433 PM     HAIL             FAUNSDALE               32.46N 87.59W
02/18/2009  E1.75 INCH       MARENGO            AL   BROADCAST MEDIA

0434 PM     HAIL             7 NNE UNIONTOWN         32.54N 87.46W
02/18/2009  E1.75 INCH       PERRY              AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL ALONG HIGHWAY 183

0435 PM     HAIL             HOOVER                  33.38N 86.82W
02/18/2009  E0.25 INCH       JEFFERSON          AL   EMERGENCY MNGR

            AT TRACE CROSSINGS AND SOUTH SHADES CREST ROADS.

0440 PM     HAIL             TUSCALOOSA              33.24N 87.54W
02/18/2009  E0.88 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            ON INTERSTATE 20 NEAR THE MERCEDES PLANT.

0444 PM     TSTM WND DMG     8 NE UNIONTOWN          32.53N 87.41W
02/18/2009                   PERRY              AL   EMERGENCY MNGR

            2 HOMES WITH ROOF DAMAGE, TREES DOWN, BARN DESTROYED NEAR
            VAIDEN FIELD AT JCT OF AL HWYS 5 AND 12.

0451 PM     HAIL             5 S MARION              32.56N 87.32W
02/18/2009  E1.00 INCH       PERRY              AL   TRAINED SPOTTER

0453 PM     HAIL             SAKS                    33.71N 85.85W
02/18/2009  E1.75 INCH       CALHOUN            AL   NWS EMPLOYEE

0501 PM     FUNNEL CLOUD     ANNISTON                33.66N 85.81W
02/18/2009                   CALHOUN            AL   AMATEUR RADIO

            NEAR KMART

0506 PM     HAIL             4 NW SELMA              32.46N 87.07W
02/18/2009  E2.75 INCH       DALLAS             AL   EMERGENCY MNGR

0510 PM     HAIL             2 SW EDWARDSVILLE       33.69N 85.53W
02/18/2009  E0.88 INCH       CLEBURNE           AL   EMERGENCY MNGR

0519 PM     TSTM WND DMG     3 E SELMA               32.42N 86.97W
02/18/2009                   DALLAS             AL   NWS STORM SURVEY

            CHURCH DESTROYED AND A FEW MOBILE HOMES DAMAGED ON AL HWY
            140. TREES AND POWER LINES DOWN ALONG HIGHLAND AVE.
            NON-TORNADIC THUNDERSTORM WIND ESTIMATED BETWEEN 60 AND
            70 MPH.

0520 PM     FUNNEL CLOUD     ABERNATHY               33.65N 85.41W
02/18/2009                   CLEBURNE           AL   EMERGENCY MNGR

            NEAR MILE MARKER 205 ON INTESTATE 20.

0549 PM     HAIL             LINDEN                  32.31N 87.80W
02/18/2009  E0.88 INCH       MARENGO            AL   LAW ENFORCEMENT

0550 PM     HAIL             NORTHPORT               33.24N 87.59W
02/18/2009  E1.00 INCH       TUSCALOOSA         AL   LAW ENFORCEMENT

0553 PM     HAIL             TUSCALOOSA              33.24N 87.54W
02/18/2009  E0.75 INCH       TUSCALOOSA         AL   NWS EMPLOYEE

            COVERING THE GROUND NEAR TAYLORVILLE COMMUNITY.

0558 PM     HAIL             MONTGOMERY              32.35N 86.28W
02/18/2009  E0.50 INCH       MONTGOMERY         AL   TRAINED SPOTTER

            DOWNTOWN MONTGOMERY NEAR I-85 AND I-65.

0620 PM     HAIL             BARFIELD                33.36N 85.72W
02/18/2009  E1.00 INCH       CLAY               AL   EMERGENCY MNGR

0620 PM     HAIL             BESSEMER                33.38N 86.96W
02/18/2009  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

0630 PM     TSTM WND DMG     9 SW TUSCALOOSA         33.15N 87.65W
02/18/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            POWER LINES DOWN ON HIGHWAY 11 NEAR THE FOSTERS
            COMMUNITY.

0631 PM     HAIL             HOMEWOOD                33.46N 86.81W
02/18/2009  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

0639 PM     HAIL             MAYLENE                 33.20N 86.86W
02/18/2009  E0.88 INCH       SHELBY             AL   AMATEUR RADIO

            COUNTY ROAD 44 AND COUNTY ROAD 17 NEAR MAYLENE.

0640 PM     HAIL             ALABASTER               33.25N 86.82W
02/18/2009  E0.25 INCH       SHELBY             AL   AMATEUR RADIO

            THOMPSON ROAD AND HIGHWAY 119.

0647 PM     HAIL             CHELSEA                 33.33N 86.64W
02/18/2009  E0.25 INCH       SHELBY             AL   AMATEUR RADIO

            NEAR COUNTY ROAD 74 AND COUNTY ROAD 69.

0650 PM     TORNADO          3 NNE ROCK MILLS        33.19N 85.26W
02/18/2009  F1               RANDOLPH           AL   NWS STORM SURVEY

            SEVERAL HUNDRED TREES SNAPPED AND TWISTED IN REMOTE AREAS
            NORTH OF ROCK MILLS NEAR THE GEORGIA STATE LINE. MOSTLY
            SOFTWOOD. TORNADIC WIND ESTIMATED AT 90 MPH. PATH LENGTH
            1 MILE. PATH WIDTH 1/4 MILE. MOST CONCENTRAITED DAMAGE
            ALONG COUNTY ROAD 296.

0658 PM     HAIL             BIG SPRINGS             33.28N 85.31W
02/18/2009  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

0700 PM     TSTM WND DMG     NORTHPORT               33.24N 87.59W
02/18/2009                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN MAIN AVE AND 28TH AVE IN NORTHPORT.

0715 PM     HAIL             LINDEN                  32.31N 87.80W
02/18/2009  E0.25 INCH       MARENGO            AL   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED IN LINDEN.

0743 PM     HAIL             THORSBY                 32.92N 86.71W
02/18/2009  E0.75 INCH       CHILTON            AL   NWS EMPLOYEE

0743 PM     HAIL             THORSBY                 32.92N 86.71W
02/18/2009  E0.75 INCH       CHILTON            AL   NWS STORM SURVEY

0745 PM     TSTM WND DMG     1 N ASHBY               33.04N 86.92W
02/18/2009                   BIBB               AL   EMERGENCY MNGR

            LARGE OAK TREE DOWN ON EAST ASHBY ROAD IN BRIERFIELD.

0820 PM     HAIL             BIG SPRINGS             33.28N 85.31W
02/18/2009  E0.88 INCH       RANDOLPH           AL   EMERGENCY MNGR

            NICKEL SIZE HAIL.

0829 PM     HAIL             LIVINGSTON              32.60N 88.19W
02/18/2009  E0.25 INCH       SUMTER             AL   LAW ENFORCEMENT

            PEA SIZE HAIL REPORTED IN EAST LIVINGSTON.

1050 PM     TSTM WND DMG     9 ESE MONTGOMERY        32.30N 86.14W
02/18/2009                   MONTGOMERY         AL   AMATEUR RADIO

            POWER LINES DOWN AT INTERSECTION OF TAYLOR AND VAUGHN
            ROADS

&&

JSIRMON
Local storm report, Feb 19, 2:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     2 SE ANNISTON           33.64N 85.79W
02/18/2009                   CALHOUN            AL   AMATEUR RADIO

            TREES DOWN ON GREENBRIER DEER ROAD AND STRUCTURE DAMAGE
            AT THE INTERSECTION GOLDEN SPRINGS ROAD.

&&

JSIRMON
Local storm report, Feb 19, 2:42 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CST THU FEB 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 SE ANNISTON           33.64N 85.79W
02/18/2009                   CALHOUN            AL   EMERGENCY MNGR

            MULTIPLE TREES AND STRUCTURE DAMAGE IN GOLDEN SPRINGS
            AREA.

&&

JSIRMON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 6:03 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Tuscaloosa28 min
Feb 18, 6:05 PM CSTSevere Thunderstorm WarningBMXCleburne25 min
Feb 18, 6:12 PM CSTTornado WarningBMXClay, Randolph33 min
Feb 18, 6:13 PM CSTSevere Thunderstorm WarningBMXJefferson, Shelby, Tuscaloosa47 min
Feb 18, 6:14 PM CSTTornado WarningBMXBullock, Macon, Montgomery46 min
Feb 18, 6:24 PM CSTSevere Thunderstorm WarningBMXSumter36 min
Feb 18, 6:29 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Talladega, Tuscaloosa46 min
Feb 18, 6:30 PM CSTSevere Thunderstorm WarningBMXCleburne15 min
Feb 18, 6:38 PM CSTTornado Warning EmergencyBMXClay, Randolph37 min
Feb 18, 6:41 PM CSTTornado WarningBMXRandolph19 min
Feb 18, 6:45 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby, Tuscaloosa45 min
Feb 18, 6:54 PM CSTSevere Thunderstorm WarningBMXClay, Shelby, Talladega51 min
Feb 18, 7:14 PM CSTTornado WarningBMXRandolph31 min
Feb 18, 7:31 PM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa44 min
Feb 18, 7:33 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Clay, Coosa, Shelby, Talladega42 min
Feb 18, 7:49 PM CSTSevere Thunderstorm WarningBMXChambers, Clay, Cleburne, Randolph, Talladega, Tallapoosa41 min
Feb 18, 8:10 PM CSTSevere Thunderstorm WarningBMXChambers, Coosa, Lee, Tallapoosa65 min
Feb 18, 8:43 PM CSTSevere Thunderstorm WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter47 min
Feb 18, 9:44 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore, Tallapoosa31 min
Feb 18, 10:17 PM CSTTornado WarningBMXAutauga, Elmore, Lowndes, Montgomery43 min
Feb 18, 10:53 PM CSTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery37 min
Feb 19, 4:10 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr

Nearby

Red Flag Warnings in Alabama, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.